Arizona, 2005

Flood in Arizona, January 3 to 6, 2005

January 3 to 6, 2005 · NWS TWC · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jan 3, 3:08 AM MST, 6 hours 22 minutes earlier.

Area forecast discussion, Jan 3, 3:08 AM MST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
308 AM MST MON JAN 3 2005

SOUTHEAST ARIZONA FORECAST DISCUSSION

.SYNOPSIS...WEAK WEATHER DISTURBANCES WILL MOVE ACROSS THE AREA IN
ADVANCE OF A STRONG AND COLD WINTER STORM THAT IS MOVING DOWN THE
CALIFORNIA COAST EARLY THIS MORNING. THESE WEAK DISTURBANCES WILL
BRING SCATTERED LIGHT TO MODERATE VALLEY RAIN AND MOUNTAIN SNOW TO
THE AREA EARLY THIS MORNING AND INCREASING THROUGH THE DAY. THIS IS
ONLY A PRECURSOR TO THE MAIN PRECIPITATION EVENT WHICH WILL AFFECT
THE AREA THIS EVENING THROUGH TUESDAY WITH WIDESPREAD VALLEY RAIN
AND SIGNIFICANT MOUNTAIN SNOW. DRIER WEATHER WILL BRIEFLY RETURN
WEDNESDAY AND THURSDAY BEFORE ANOTHER SYSTEM BRINGS A CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW LATE IN THE WEEK.

&&

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW WHICH WILL
BRING SIGNIFICANT RAIN AND MOUNTAIN SNOW TO THE REGION CURRENTLY
SPINNING OFF THE CENTRAL CALIFORNIA COAST. THE MODELS PROG THE LOW
TO SLOWLY DIP A BIT FARTHER SOUTH BEFORE TAKING A TURN TO THE EAST
LATE IN THE DAY.

RADAR MOSAIC SHOWS SCATTERED SHOWERS OCCURRING OVER SOUTH CENTRAL
ARIZONA WITH THE BULK OF THE PRECIPITATION OCCURRING GENERALLY FROM
NORTH OF TUCSON TO THE RIM COUNTRY AND NORTHWARD. SNOW LEVELS THIS
MORNING REMAIN HIGH WITH SOME OF THE RAWS SITES INDICATING THAT SNOW
LEVELS GENERALLY RANGE FROM ABOUT 7500-8500 FEET.

THE LOW WILL CONTINUE TO PULL PLENTY OF TROPICAL MOISTURE INTO THE
REGION WITH DEWPOINTS ALREADY IN THE 40S AND 50S OVER MY FORECAST
AREA. LAST EVENINGS KTUS SOUNDING REGISTERED A PRECIPITABLE WATER
VALUE OF AROUND 2/3RDS OF AN INCH AND SUSPECT THAT THIS VALUE WILL
BE MUCH HIGHER ON THIS MORNINGS 12Z SOUNDING. MODELS INDICATE THAT
THE SNOW LEVELS WILL ACTUALLY INCREASE A BIT LATE THIS AFTERNOON AND
INTO THE EVENING BEFORE BEGINNING TO FALL AFTER MIDNIGHT OR SO.
VALUES SHOULD DROP TO ABOUT 6000-7000 FEET ACROSS THE CENTRAL AND
EASTERN LOCALES AFTER MIDNIGHT AND INTO THE EARLY MORNING HOURS ON
TUESDAY. MODELS SHOW IMPRESSIVE OMEGA VALUES MOVING INTO THE STATE
BY LATE THIS AFTERNOON AS AN AREA OF DIFFLUENCE/DIVERGENCE
ASSOCIATED WITH THE UPPER LOW MOVES INTO THE DESERT SOUTHWEST. AS A
RESULT POPS FOR THIS AFTERNOON ARE IN THE HIGH END OF THE LIKELY
RANGE WITH CATEGORICAL POPS IN THE MOUNTAINS. BY TONIGHT CATEGORICAL
POPS AREA WIDE AS THE LOW MAKES ITS WAY CLOSER TO THE REGION AND
DYNAMICS ASSOCIATED WITH THE SYSTEM BEGIN TO TRIGGER WIDESPREAD
SHOWERS. QPF VALUES WILL LIKELY RANGE FROM A HALF INCH TO IN EXCESS
OF ONE INCH IN DESERT AND VALLEY LOCATIONS WITH HIGHER AMOUNTS IN
MOUNTAINOUS AREAS. SNOW AMOUNTS WILL BE VERY HIGH WHICH HAS PROMPTED
THIS ISSUANCE OF A HEAVY SNOW WARNING FOR GREENLEE...GRAHAM...
COCHISE...EASTERN PIMA AND SANTA CRUZ COUNTIES FOR ELEVATIONS ABOVE
7000 FEET FROM 5 PM THIS AFTERNOON UNTIL 5 PM TUESDAY.

SNOW AMOUNTS IN THE WHITE MOUNTAINS OF NORTHERN GREENLEE COUNTY WILL
RANGE FROM 18 INCHES TO POSSIBLY IN EXCESS OF TWO FEET. CLOSER TO
HOME AMOUNTS WILL NOT BE AS HIGH...BUT NONETHELESS IMPRESSIVE. FOR
EXAMPLE IN THE PINALENO MOUNTAINS (MT. GRAHAM) OF SOUTH CENTRAL
GRAHAM COUNTY AND THE SANTA CATALINA MOUNTAINS (MT. LEMMON) OF
NORTHEAST PIMA COUNTY...AMOUNTS WILL LIKELY RANGE FROM 12 TO 18
INCHES. FOR THE SANTA RITA AND CHIRICAHUA MOUNTAINS OF NORTHERN
SANTA CRUZ AND EASTERN COCHISE COUNTIES RESPECTIVELY...AMOUNTS WILL
LIKELY RANGE FROM ABOUT 10 TO 15 INCHES.

ONE CONCERN FOR THIS AFTERNOON AND EVENING WILL BE THE FLOODING
POTENTIAL. CURRENTLY THE SHOWERS BEING DETECTED BY RADAR ARE
GENERALLY ISOLATED TO SCATTERED EVEN THOUGH AT TIMES HEAVY RAIN
PRODUCERS. HOWEVER...THEY WILL MOVE RATHER QUICKLY AT ABOUT 25 TO 35
MPH. ONCE THE SHOWERS BECOME MORE NUMEROUS LATER TODAY AND
TONIGHT...A FLASH FLOOD WATCH COULD BE REQUIRED.

THE SYSTEM WILL EVENTUALLY WEAKEN AND LIFT OUT TO THE EAST LATE
TUESDAY EVENING AND INTO WEDNESDAY WITH A BRIEF BREAK IN THE WEATHER
BEFORE ANOTHER SYSTEM COULD AFFECT THE REGION BY FRIDAY.

AFTERNOON TEMPS WILL BE IN THE MID TO UPPER 50S STARTING ON TUESDAY
AND CONTINUING THROUGH FRIDAY BEFORE WARMING SLIGHTLY INTO THE LOWER
60S BY THE WEEKEND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING FROM 5 PM THIS
AFTERNOON UNTIL 5 PM TUESDAY ABOVE 7000 FEET FOR ZONES
19/30/33/34/35.

&&

MOLLERE
Hazardous weather outlook, Jan 3, 6:07 AM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
607 AM MST MON JAN 3 2005

AZZ019-031400-
NORTHERN GREENLEE COUNTY-
607 AM MST MON JAN 3 2005

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 5 PM
TUESDAY AFTERNOON ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SOME LIGHT TO MODERATE SNOW WILL OCCUR TODAY IN ADVANCE OF THE
WINTER STORM THAT WILL HIT THE AREA TONIGHT AND TUESDAY. 2 TO 4
INCHES OF SNOW IS POSSIBLE DURING THE DAY TODAY.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA
MOUNTAINS.

SNOW AMOUNTS SHOULD BE HIGH WITH STORM TOTAL ACCUMULATIONS POSSIBLY
RANGING FROM 18 TO 24 INCHES FOR THE WHITE MOUNTAINS DURING THE
PERIOD FROM TONIGHT THROUGH LATE TUESDAY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031400-
SOUTHEAST PINAL COUNTY-
607 AM MST MON JAN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA
MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-031400-
UPPER GILA RIVER VALLEY-
607 AM MST MON JAN 3 2005

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 5 PM
TUESDAY AFTERNOON ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GRAHAM COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA
MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY. LIKEWISE SNOW AMOUNTS SHOULD ALSO BE HIGH WITH
STORM TOTAL ACCUMULATIONS POSSIBLY RANGING FROM 12 TO 18 INCHES IN
THE PINALENO MOUNTAINS OF SOUTH CENTRAL GRAHAM COUNTY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ031-031400-
WESTERN PIMA COUNTY-
607 AM MST MON JAN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTH CENTRAL
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA
MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ032-031400-
TOHONO OODHAM NATION-
607 AM MST MON JAN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TOHONO OODHAM NATION

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA
MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY. KITT PEAK WILL LIKELY SEE STORM TOTAL
ACCUMULATIONS RANGING FROM 2 TO 4 INCHES.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033-031400-
TUCSON METRO/MARANA/GREEN VALLEY-
607 AM MST MON JAN 3 2005

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 5 PM
TUESDAY AFTERNOON ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA
MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY. LIKEWISE SNOW AMOUNTS SHOULD ALSO BE HIGH WITH
STORM TOTAL ACCUMULATIONS POSSIBLY RANGING FROM 12 TO 18 INCHES IN
THE SANTA CATALINA MOUNTAINS OF NORTHEAST PIMA COUNTY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-031400-
SANTA CRUZ COUNTY-
607 AM MST MON JAN 3 2005

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 5 PM
TUESDAY AFTERNOON ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY. LIKEWISE SNOW AMOUNTS SHOULD ALSO BE HIGH WITH
STORM TOTAL ACCUMULATIONS POSSIBLY RANGING FROM 10 TO 15 INCHES IN
THE SANTA RITA MOUNTAINS OF SANTA CRUZ COUNTY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ035-031400-
COCHISE COUNTY-
607 AM MST MON JAN 3 2005

...HEAVY SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 5 PM
TUESDAY AFTERNOON ABOVE 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TONIGHT AND TUESDAY THROUGH SUNDAY.

A STRONG AND COLD WINTER STORM SYSTEM OFF THE NORTH CENTRAL
CALIFORNIA COAST WILL MOVE SOUTH TODAY REACHING THE SOUTHERN
CALIFORNIA COAST LATE IN THE DAY. THE STORM WILL THEN BEGIN TO MAKE
A SLOW TURN EAST TOWARD THE DESERT SOUTHWEST TONIGHT AND EARLY
TUESDAY. THIS STORM WILL BRING HEAVY SNOW TO THE MOUNTAINS OF
SOUTHEAST ARIZONA TONIGHT AND TUESDAY.

SNOW LEVELS WITH THIS STORM WILL BE RATHER HIGH. INITIAL SNOW LEVELS
BY THIS AFTERNOON WILL BE AROUND 7000 TO 8000 FEET BUT WILL THEN
SLOWLY FALL TO 6500 TO 7500 FEET LATE TONIGHT...AND BY TUESDAY NIGHT
SNOW LEVELS WILL HAVE A NORTH TO SOUTH RANGE FROM AROUND 4000 FEET
IN THE WHITE MOUNTAINS TO 6000 FEET OVER THE CHIRICAHUA MOUNTAINS.

THE LATEST MODELS SUGGEST THAT THIS STORM SYSTEM WILL HAVE THE
POTENTIAL TO BE A HEAVY RAIN AND MOUNTAIN SNOW MAKER. VALLEY AND
DESERT LOCALES COULD SEE STORM TOTAL RAINFALL AMOUNTS RANGING FROM A
HALF INCH...TO IN EXCESS OF ONE INCH...DURING THE PERIOD BETWEEN
TONIGHT AND TUESDAY. LIKEWISE SNOW AMOUNTS SHOULD ALSO BE HIGH WITH
STORM TOTAL ACCUMULATIONS POSSIBLY RANGING FROM 10 TO 15 INCHES IN
THE CHIRICAHUA MOUNTAINS OF EASTERN COCHISE COUNTY.

THERE WILL BE A BRIEF BREAK IN THE WINTRY WEATHER ON WEDNESDAY
BEFORE ANOTHER WEATHER SYSTEM AFFECTS THE AREA LATE THURSDAY AND
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 flood. Local standard time, as filed.

Flood, Tucson Metro/Marana/Green Valley

When
January 3, 9:30 AM MST to January 6, 1:30 PM MST
Where
Tucson Metro/Marana/Green Valley forecast zone
Reported by
DEPT OF HIGHWAYS

After several days of rain and mountain snow several roads across Eastern Pima County were closed due to flooding. These road closures included but were not limited to: The Canada Del Oro Wash at Overton Road and at La Cholla Road The Aqua Caliente Wash at Soldiers Trail Road, Limberlost and Fort Lowell The Tanque Verde Wash at Tanque Verde Loop and Wentworth Road Rainfall amounts ranged from a quarter of an inch to an inch and a half in some higher elevation areas.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433370.